Alert archive / Florida / Special Weather Statements in 2025

Special Weather Statement, NWS Miami, FL

July 20, 2025Hendry County, Florida

NWS Miami, FL issued this special weather statement at Jul 20, 2025, 6:21 PM EDT for Hendry County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 20, 2025, 6:21 PM EDT (22:21 UTC)
Expired
Jul 20, 2025, 6:45 PM EDT
In force
24 min
Issued by
NWS Miami, FL
Hail
0.50 in
Wind
50

County Hendry County, FL

The radar

The Miami radar (KAMX), 97 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 10.4 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2025-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2168 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2025-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2168 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
984 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

341 
WWUS82 KMFL 202221
SPSMFL

Special Weather Statement
National Weather Service Miami FL
621 PM EDT Sun Jul 20 2025
 
FLZ066-067-070-071-202245-
Inland Broward County FL-Hendry FL-Inland Collier County FL-
Inland Palm Beach County FL-
621 PM EDT Sun Jul 20 2025

...A strong thunderstorm will impact portions of northeastern
Collier, southeastern Hendry, northern Broward and southwestern Palm
Beach Counties through 645 PM EDT...

At 621 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Big Cypress Seminole Reservation, or 24
miles southeast of Montura, moving west at 10 mph.

HAZARD...Wind gusts of 45 to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Big Cypress Seminole Reservation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2644 8088 2620 8088 2619 8106 2640 8111
TIME...MOT...LOC 2221Z 070DEG 8KT 2632 8092 

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

$$

Hadi

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 20, 1:48 PM EDT, 4 hours 33 minutes earlier.

Area forecast discussion, Jul 20, 1:48 PM EDT, 4 hours 33 minutes before
Area Forecast Discussion
National Weather Service Miami FL
148 PM EDT Sun Jul 20 2025

...New AVIATION...

.SHORT TERM...
(Today through Monday)
Issued at 201 AM EDT Sun Jul 20 2025

Surface high pressure will be centered in the northeastern Gulf
waters today and slowly drift westward towards the western Gulf
through Monday. Simultaneously, the mid-level and upper-level ridge
will be shifting towards the same area of the Gulf as two different
disturbances start to approach the region. One of these will be
coming from the Carolinas southwestward across the Peninsula and the
second one will be a TUTT further out in the western Atlantic
waters. The TUTT will potentially play more of a factor later this
coming week, but for now it is something to keep an eye on.
Nevertheless, today will basically be a rinse and repeat situation
of yesterday with minimal convective activity as we are still under
the influence of high pressure. PoPs will again be minimal for the
eastern half of the region and only 20-30% for the western half of
the region. Monday will largely be the same setup, although rain
chances increase as the drier air column exits and we see some
moisture return and low level flow shifts to the NE. This will cause
rain chances to rise on the margins to 10-20% for the east coast
metro and 50-60% for the Gulf coast.

Once again, the main concern for today and Monday will be related
to heat. High temperatures both days are expected to reach the
low to mid 90s for the east coast metro and mid to upper 90s for
the Gulf coast and interior sections of South Florida. Heat
indices are still expected to reach triple digits across the
entire region likely between 100-105F for Atlantic coast counties
and 105-108F for Gulf coast counties. A few locations may hit
advisory criteria mainly in Collier county, but confidence is not
high enough to issue an advisory even as some low level moisture
starts to be re-introduced back into the area. As deeper moisture
content continues to increase heading into Monday, a heat
advisory becomes a higher possibility especially if any convection
holds off until late in the day and the evening, which is
currently expected. This will continue to be evaluated in the next
day or so.

&&

.LONG TERM...
(Monday night through Saturday)
Issued at 201 AM EDT Sun Jul 20 2025

A surface low and associated trough resultant from lee-side
cyclogenesis near the Mid-Atlantic will advect SW across central
Florida, while simultaneously a TUTT starts to advect westward
towards the Peninsula and the Florida Straits from the western
Atlantic around the Wed-Thu time frame. This will allow for deeper
moisture to work its way into the region, evidenced by ensemble
PWATs showing 2.0+ inches returning to South Florida on Tuesday and
lasting into the late week period. Low level flow will shift to a
SSE direction as the low pressure center crosses into the Gulf, thus
we should see much more widespread showers and thunderstorms rather
than targeting a few areas. Right now, the highest rain chances are
still for Gulf coast and interior locations, but PoPs are moderate
to high across the entire South Florida region between Tuesday and
Friday. Specific rainfall amounts will be assessed in the coming
days as forecast details become more refined.

By the end of the week and into next weekend, guidance is hinting at
surface high pressure and a mid-level ridge rebuilding across the
western Atlantic and Florida Peninsula along with a drier air mass
returning. This would bring quieter weather back to the area, but
being at the end of the period remains uncertain if it will come to
fruition.

High temperatures are expected to see a bit of a regression in the
mid-week period as we see an increase in rain, likely ranging from
the low to mid 90s on Tuesday to falling a bit to the upper 80s and
low 90s for Wednesday and Thursday. With drier conditions possible
late in the week and next weekend, temperatures may rebound a bit
higher again.

&&

.AVIATION...
(18Z TAFS)
Issued at 147 PM EDT Sun Jul 20 2025

VFR will prevail through the TAF at all terminals outside of
showers/storms. The best chance for a storm to impact a terminal
will be at APF later this afternoon.

&&

.MARINE...
Issued at 201 AM EDT Sun Jul 20 2025

Fairly benign conditions continue across the local waters. A gentle
easterly flow is expected across the Atlantic waters today with high
pressure still the dominant feature over the area. A more light and
variable flow is expected for the Gulf waters. Seas are expected
under 2 feet for all local waters the next few days. Drier
conditions continue today, but a few isolated showers are still
possible at times, mainly for the Gulf waters. By mid-week, showers
and storms will start to increase in coverage again.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            79  93  79  91 /   0  20  10  40
West Kendall     76  93  75  92 /   0  20  10  40
Opa-Locka        79  94  79  93 /   0  20  10  40
Homestead        78  91  78  91 /   0  20  10  30
Fort Lauderdale  79  91  78  91 /   0  20  10  40
N Ft Lauderdale  79  92  79  91 /   0  20  10  40
Pembroke Pines   81  96  81  95 /   0  20  10  40
West Palm Beach  78  93  77  91 /   0  20  10  40
Boca Raton       78  94  78  93 /   0  20  10  40
Naples           78  94  78  92 /  20  50  30  60

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

SHORT TERM...Redman
LONG TERM....Redman
AVIATION...Harrigan

In the hours before

Special weather statement, Jul 20, 6:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
621 PM EDT Sun Jul 20 2025

FLZ066-067-070-071-202245-
Inland Broward County FL-Hendry FL-Inland Collier County FL-
Inland Palm Beach County FL-
621 PM EDT Sun Jul 20 2025

...A strong thunderstorm will impact portions of northeastern
Collier, southeastern Hendry, northern Broward and southwestern Palm
Beach Counties through 645 PM EDT...

At 621 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Big Cypress Seminole Reservation, or 24
miles southeast of Montura, moving west at 10 mph.

HAZARD...Wind gusts of 45 to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Big Cypress Seminole Reservation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2644 8088 2620 8088 2619 8106 2640 8111
TIME...MOT...LOC 2221Z 070DEG 8KT 2632 8092

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Hadi

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 9:49 PM EDTSpecial Weather StatementMFLCollier26 min
Jul 19, 10:28 PM EDTSpecial Weather StatementMFLCollier32 min
Jul 20, 6:48 PM EDTSpecial Marine WarningMFL42 min
Jul 20, 7:26 PM EDTSpecial Marine WarningMFL23 min

Nearby

Special Weather Statements in Florida, 2025Every special weather statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.